Alert archive / Maine / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 151, NWS Gray, ME

August 7, 2006Franklin County, Maine

NWS Gray, ME issued this severe thunderstorm warning at Aug 7, 2006, 8:50 PM EDT for Franklin County, Maine. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 7, 2006, 8:50 PM EDT (00:50 UTC)
Expired
Aug 7, 2006, 9:45 PM EDT
In force
55 min
Issued by
NWS Gray, ME
Area
Counties, with a storm outline in the text

County Franklin County, ME

The radar

The Portland,ME radar (KGYX), 121 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 7, 4:34 PM EDTSevere Thunderstorm WatchSPC6 hr

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:42 PM EDT, 6 hours 8 minutes earlier.

Area forecast discussion, Aug 7, 2:42 PM EDT, 6 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
242 PM EDT MON AUG 7 2006

.SHORT TERM /TODAY THROUGH TUESDAY/...CONVECTION JUST BEGINNING TO
FIRE ALONG AND NEAR THE CANADIAN BORDER AND PORTIONS OF NORTHERN
NEW YORK STATE. LACK OF MOISTURE ADVECTION AND WARM AIR ALOFT
CONTINUES TO KEEP A LID ON TSTM DEVELOPMENT AT THIS HOUR IN
WESTERN MAINE AND NEW HAMPSHIRE. THIS WILL SLOWLY CHANGE OVER THE
NEXT SEVERAL HOURS AS STRONG SHORT WAVE AND DRY SLOT ALOFT
APPROACHES FROM THE WEST.

WILL CONTINUE WITH ENHANCED WORDING FOR THE POSSIBILITY OF
LOCALIZED DAMAGING WINDS...LOCALLY HEAVY RAIN AND FREQUENT
LIGHTNING THROUGH THIS EVENING. FRONT TO REACH THE COAST AROUND OR
SHORTLY AFTER MIDNIGHT. THEREAFTER...SKIES WILL BEGIN TO SLOWLY
CLEAR IN SOUTHERN AREAS.

PRIOR TO ONSET ON SIGNIFICANT NW GRADIENT...WE EXPECT PATCHY FOG
TO FORM OVERNIGHT. PATCHY FOG SHOULD LIFT AFTER 09Z AS DRIER AIR
FILTERS INTO SOUTHERN/CENTRAL AREAS.

TUESDAY...THE DAY SHOULD START OUT MOSTLY SUNNY WITH THE EXCEPTION
OF UPSLOPE CLOUDS IN THE MOUNTAINS. WITH UPPER TROF STILL CROSS
OVER THE FORECAST AREA...EXPECT CU TO FORM...LEADING TO PARTLY
SUNNY CONDITIONS. ENOUGH INSTABILITY AND ELEVATED TERRAIN TO ADD
THE POSSIBILITY OF A SPRINKLE OR SHOWER IN THE MOUNTAINS DURING
THE DAY.
&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...NICE AND FALLISH WX
COMING UP WITH ONE BUMP IN THE ROAD TO GO THROUGH THIS WEEK. HIGH
PRES BUILDS OVER THE FA TUESDAY AND THEN MOVES S OF THE FA WED. A
STRONG COLD FRONT WILL MOVE INTO THE FA EARLY THURS WITH SHOWERS
AND -TSRA. HIGH PRES BUILDS IN FRI. CANNOT RULE OUT A BRIEF
SHOWER FRI IN MTNS. CHILLY AIRMASS IN PLACE FOR THE WEEKEND.

&&

.AVIATION...AREAS OF IFR IN TSTMS WITH GUSTY WINDS. PATCHY FOG
LATER TONIGHT WILL LIFT AROUND SUNRISE.
&&

.MARINE...WILL KEEP SMALL CRAFT ADVISORY IN PLACE. SEAS TO REMAIN
AOA 5 FEET ACROSS PORTIONS OF THE WATERS.
&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY FOR ANZ150 UNTIL MIDNIGHT TUESDAY.
&&
Hazardous weather outlook, Aug 7, 4:59 PM EDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
459 PM EDT MON AUG 7 2006

MEZ007>009-012>014-018>028-NHZ001>010-013-014-082100-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
459 PM EDT MON AUG 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MAINE...
CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN
NEW HAMPSHIRE.

.DAY ONE...TONIGHT

A SEVERE THUNDERSTORM WATCH CONTINUES FOR WESTERN MAINE...MUCH OF
NEW HAMPSHIRE AND THE ADJACENT COASTAL WATERS THROUGH 11 PM. A FEW
STORMS MAY CONTAIN DAMAGING WINDS...LARGE HAIL...FREQUENT
LIGHTNING AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

.SPOTTER INFORMATION STATEMENT...
SPOTTER REPORTS ARE REQUESTED THIS EVENING.

ANZ150-170-082100-
STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-
WATERS FROM STONINGTON (DEER ISLE) ME TO MERRIMACK RIVER MA FROM
25 TO 40 NM-
459 PM EDT MON AUG 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF AN AND THE
COASTAL WATERS FROM STONINGTON ME TO THE MERRIMACK RIVER MA.

.DAY ONE...TONIGHT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM. LARGE
HAIL...FREQUENT LIGHTNING...DAMAGING WINDS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

In the hours before

Special weather statement, Aug 7, 7:30 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
730 PM EDT MON AUG 7 2006

MEZ008-013-080030-
NORTHERN FRANKLIN-SOUTHERN FRANKLIN-
730 PM EDT MON AUG 7 2006

...STRONG THUNDERSTORMS WILL IMPACT FRANKLIN COUNTY THROUGH 830 PM
EDT...

AT 730 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 10 MILES SOUTHWEST OF MADRID...OR ABOUT
11 MILES SOUTH OF RANGELEY...MOVING EAST AT 35 MPH. THIS CLUSTER OF
STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND
RANGELEY...REDINGTON...MADRID...WELD...SALEM...PHILLIPS...AVON...TEMP
LE...STRONG AND NEW VINEYARD THROUGH 830 PM EDT.

GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.

APFFEL
Special weather statement, Aug 7, 7:49 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
749 PM EDT MON AUG 7 2006

MEZ007-012-NHZ002-080045-
NORTHERN OXFORD-SOUTHERN COOS-SOUTHERN OXFORD-
749 PM EDT MON AUG 7 2006

...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY AND COOS COUNTY
THROUGH 845 PM EDT...

AT 749 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
MIDDLE DAM TO 4 MILES NORTH OF BERLIN...MOVING EAST AT 35 MPH. THIS
CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND
SOUTH ARM...GILEAD...ANDOVER...BERLIN...MIDDLE DAM AND UPTON THROUGH
845 PM EDT.

VIVID AND FREQUENT LIGHTNING...GUSTY WINDS OF 45 TO 55 MPH...AND AS
MUCH AS ONE AND ONE-HALF INCH OF RAIN CAN BE EXPECTED WITH THESE
STORMS.

HAYES
Special weather statement, Aug 7, 8:13 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
813 PM EDT MON AUG 7 2006

MEZ007-012-NHZ002-080115-
NORTHERN OXFORD-SOUTHERN COOS-SOUTHERN OXFORD-
813 PM EDT MON AUG 7 2006

...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY AND COOS COUNTY
THROUGH 915 PM EDT...

AT 813 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ABOUT 6 MILES NORTH OF
LANCASTER...MOVING EAST AT 30 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL AFFECT STRATFORD...LANCASTER...JEFFERSON...
GROVETON...GUILDHALL...STARK...YORK POND...DUMMER...BERLIN AND MILAN
THROUGH 915 PM EDT.

FREQUENT AND VIVID CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35
TO 45 MPH CAN BE EXPECTED. IN ADDITION...UP TO AN INCH OF RAIN COULD
FALL IN LESS THAN 45 MINUTES...RESULTING IN SHARP RISES ON CREEKS
AND STREAMS.

HAYES
Special weather statement, Aug 7, 8:14 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
814 PM EDT MON AUG 7 2006

MEZ014-080100-
SOUTHERN SOMERSET-
814 PM EDT MON AUG 7 2006

...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY THROUGH 900 PM
EDT...

AT 814 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES SOUTHWEST OF ANSON...OR ABOUT 10
MILES NORTHEAST OF FARMINGTON...MOVING EAST AT 35 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND MADISON...ANSON...
NORRIDGEWOCK...SKOWHEGAN...CORNVILLE...ATHENS...CANAAN...SAINT
ALBANS...HARTLAND AND PITTSFIELD THROUGH 900 PM EDT.

GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.

APFFEL
Special weather statement, Aug 7, 8:21 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
821 PM EDT MON AUG 7 2006

NHZ003-080115-
NORTHERN GRAFTON-
821 PM EDT MON AUG 7 2006

...STRONG THUNDERSTORMS WILL IMPACT GRAFTON COUNTY THROUGH 915 PM
EDT...

AT 821 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 35 MILES WEST OF
WOODSVILLE...OR ABOUT 7 MILES NORTHWEST OF MONTPELIER...MOVING EAST
AT 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT
WOODSVILLE...SUGAR HILL...LITTLETON...LISBON...LANDAFF CENTER...
FRANCONIA...EASTON...BENTON AND BATH BETWEEN 845 PM AND 915 PM EDT.

VIVID AND FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35
TO 45 MPH CAN BE EXPECTED. IN ADDITION...UP TO AN INCH OF RAIN CAN
FALL WITH THESE STORMS...RESULTING IN SHARP RISES ON CREEKS AND
STREAMS.

HAYES
Special weather statement, Aug 7, 8:26 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
826 PM EDT MON AUG 7 2006

MEZ013-021-080130-
KENNEBEC-SOUTHERN FRANKLIN-
826 PM EDT MON AUG 7 2006

...STRONG THUNDERSTORMS WILL IMPACT KENNEBEC COUNTY AND FRANKLIN
COUNTY THROUGH 930 PM EDT...

AT 826 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 11 MILES WEST OF WILTON...
MOVING EAST AT 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL
AFFECT TEMPLE...WILTON...FARMINGTON...CHESTERVILLE...NEW SHARON...
VIENNA...MOUNT VERNON...ROME...BELGRADE AND VASSALBORO THROUGH 930
PM EDT.

VIVID AND FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35
TO 45 MPH CAN BE EXPECTED. IN ADDITION...UP TO AN INCH OF RAIN CAN
FALL WITH THESE STORMS...RESULTING IN SHARP RISES ON CREEKS AND
STREAMS.

HAYES

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 8:21 PM EDTSevere Thunderstorm WarningGYXSomerset39 min
Aug 7, 8:57 PM EDTSevere Thunderstorm WarningGYXKennebec, Somerset63 min
Aug 7, 9:35 PM EDTSevere Thunderstorm WarningGYXWaldo55 min
Aug 7, 11:30 PM EDTSevere Thunderstorm WarningGYXCumberland60 min
Aug 7, 11:53 PM EDTSpecial Marine WarningGYX67 min

Nearby

Severe Thunderstorm Warnings in Maine, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.